Thunderstorm Wind, Mohave
- When
- September 4, 6:06 PM MST
- Where
- Mohave County, Bullhead City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.150, -114.567
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 4, 2:30 PM MST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 230 PM PDT MON SEP 4 2006 .SYNOPSIS...MOISTURE WILL REMAIN ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH AT LEAST THE MIDDLE OF THE WEEK WHICH WILL RESULT IN ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. TEMPERATURES WILL HOLD SLIGHTLY ABOVE NORMAL EARLY IN THE WEEK THEN BEGIN A SLIGHT COOLING TREND TOWARD THE WEEKEND. && .SHORT TERM...SCATTERED CONVECTION FIRING UP ACROSS SOUTHERN PORTIONS OF THE CWA AS EXPECTED. RADAR RETURNS HAVE GENERALLY BEEN UNIMPRESSIVE ALTHOUGH A FEW CELLS BRIEFLY PULSE UP TO NEAR 70 DBZ. DID GET A CALL FROM PAHRUMP FOR WINDS TO 45 MPH AND BLOWING DUST DUE TO AN OUTFLOW FROM A THUNDERSTORM. OVERALL MADE VERY FEW CHANGES TO THE SHORT TERM PACKAGE AS THE GENERAL THINKING REMAINS THE SAME. MAIN CORE OF FORMER HURRICANE JOHN CONTINUE TO HEAD NORTHEAST INTO MEXICO. AS IT PROGRESSES...MORE MOISTURE AHEAD OF IT WILL ADVECT INTO THE CWA. BEST BET OF PRECIPITATION FOR TUESDAY LOOKS TO BE IN THE SOUTHERN HALF...ESPECIALLY EASTERN SECTIONS WHERE THE MOISTURE WILL BE THE MOST PLENTIFUL. SETUP ON WEDNESDAY LOOKS SIMILAR ALTHOUGH SLIGHTLY LESS MOISTURE WILL BE OVER THE AREA AND WE WILL BE IN THE UNFAVORABLE LEFT FRONT QUAD OF THE JET SO LESS CONVECTION EXPECTED. MADE ONLY MINOR ADJUSTMENTS TO THE TEMPERATURES WHICH KEEPS HIGHS NEAR NORMALS AND LOWS A BIT ABOVE NORMAL. .LONG TERM...GFS STILL KEEPS MOISTURE OVER THE SOUTHERN HALF OF THE CWA THROUGH SATURDAY AS WEAK HIGH PRESSURE REMAINS OVER THE AREA. HAVE MADE LITTLE CHANGES IN THE FIRST HALF OF THE EXTENDED AS THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH AFTERNOON. GFS STARTING TO SHOW SOME CHANGES IN THE PATTERN AS A WEAK TROUGH PUSHES INTO THE PACIFIC NORTHWEST. THIS TROUGH SHOULD HELP TO KICK THE LOW LEVEL MOISTURE EAST OF THE AREA AS SOUTHWEST WINDS INCREASE. WILL GO AHEAD AND DECREASE THUNDERSTORM COVERAGE SUNDAY AND MONDAY AS DRIER CONDITIONS PREVAIL. NO CHANGES MADE TO TEMPERATURES AS THEY LOOK TO REMAIN NEAR SEASONAL NORMS. && .AVIATION...SCATTERED THUNDERSTORMS SURROUND THE LAS VEGAS VALLEY AND WILL AFFECT THE 4 CORRIDORS THROUGH 03Z. GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING WILL OCCUR WITH THESE STORMS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED... FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE .AZ...NONE. .CA...NONE. BELL/GORELOW HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 741 AM PDT MON SEP 4 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-050545- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 741 AM PDT MON SEP 4 2006 /741 AM MST MON SEP 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE FROM FORMER HURRICANE JOHN WILL CONTINUE TO SPREAD ACROSS THE SOUTHWESTERN UNITED STATES TODAY. STORM ARE EXPECTED TO BE SCATTERED THIS AFTERNOON AND ARE THE MOST LIKELY IN MOHAVE...SAN BERNARDINO...AND SOUTHERN CLARK COUNTIES. THESE STORMS DO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED STORMS FROM TROPICAL MOISTURE ARE EXPECTED AT LEAST INTO THURSDAY. STORMS ARE MOST LIKELY SOUTH AND EAST OF LAS VEGAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Las Vegas radar (KESX), 68 km away, was scanning. The volume nearest the first event began at 01:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524995.